Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 61, NWS Green Bay, WI

June 28, 2006Oconto County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 28, 2006, 2:32 PM CDT for Oconto County, Wisconsin. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2006, 2:32 PM CDT (19:32 UTC)
Expired
Jun 28, 2006, 3:15 PM CDT
In force
43 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

County Oconto County, WI

The radar

The Green Bay radar (KGRB), 48 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 2:35 PM CDTHAIL 0.75Suring, WICOVERING THE GROUND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.5 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2006-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 781 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2006-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
781 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
693 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 281932
SVRGRB
WIC083-282015-
/O.NEW.KGRB.SV.W.0061.060628T1932Z-060628T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
232 PM CDT WED JUN 28 2006

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OCONTO COUNTY IN NORTHEAST WISCONSIN

* UNTIL 315 PM CDT

* AT 230 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS.  THIS STORM
  WAS LOCATED 8 MILES NORTHWEST OF GILLETT...OR ABOUT 19 MILES
  NORTHEAST OF SHAWANO...AND MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GILLETT BY 250 PM...

SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4512 8824 4504 8846 4488 8847 4485 8825
      4469 8819 4470 8790

$$

KURIMSKI
3 follow-up statements
000 
WWUS53 KGRB 281947
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
248 PM CDT WED JUN 28 2006

WIC083-282015-
/O.CON.KGRB.SV.W.0061.000000T0000Z-060628T2015Z/
OCONTO WI-
248 PM CDT WED JUN 28 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR OCONTO COUNTY...

AT 244 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING  HAIL...AND DAMAGING WINDS.  THIS STORM WAS
LOCATED NEAR GILLETT...OR ABOUT 16 MILES NORTHEAST OF SHAWANO...
MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GILLETT BY 255 PM...
  OCONTO FALLS BY 310 PM...
  SAMPSON BY 315 PM...

SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4512 8824 4504 8846 4488 8847 4485 8825
      4469 8819 4470 8790

$$

KURIMSKI
000 
WWUS53 KGRB 282002
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
301 PM CDT WED JUN 28 2006

WIC083-282015-
/O.CON.KGRB.SV.W.0061.000000T0000Z-060628T2015Z/
OCONTO WI-
301 PM CDT WED JUN 28 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR OCONTO COUNTY...

AT 259 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING HAIL...AND DAMAGING WINDS.  THIS STORM WAS 
LOCATED NEAR SAMPSON...OR ABOUT 20 MILES EAST OF SHAWANO...MOVING 
SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ABRAMS BY 310 PM...
  SOBIESKI BY 315 PM...

SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

SEVERAL OTHER THUNDERSTORMS ACROSS SOUTHERN OCONTO COUNTY MAY 
PRODUCE LARGE HAIL.

LAT...LON 4512 8824 4504 8846 4488 8847 4485 8825
      4469 8819 4470 8790

$$

KURIMSKI
000 
WWUS53 KGRB 282010
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
310 PM CDT WED JUN 28 2006

WIC083-282020-
/O.EXP.KGRB.SV.W.0061.000000T0000Z-060628T2015Z/
OCONTO WI-
310 PM CDT WED JUN 28 2006

...THE SEVERE THUNDERSTORM WARNING FOR OCONTO COUNTY EXPIRES AT 315
PM CDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED.

SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE AND 
ADDITIONAL THUNDERSTORMS IN SOUTHERN OCONTO COUNTY.

LAT...LON 4512 8824 4504 8846 4488 8847 4485 8825
      4469 8819 4470 8790

$$

KURIMSKI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:30 PM CDT, 2 minutes earlier.

Area forecast discussion, Jun 28, 2:30 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
230 PM CDT WED JUN 28 2006

.SHORT TERM....SHORT TERM...TONIGHT AND THURSDAY.  VORTS IN S/W TROF
PRODUCING SCT SHRA/TSRAS OVER MUCH OF THE FCST AREA THIS AFTN.  FIRST
VORT CENTER PASSED OVER MTW COUNTY THIS AM...WITH A SECOND PIECE OF
ENERGY WORKING SOUTHWARD OVER NRN WISCONSIN EARLY THIS AFTERNOON AND
WILL LINGER INTO THE EVENING HOURS.   WILL TIME PCPN TO GRAD END THIS
EVENING AND WILL THEN INTRO PATCH FOG OVERNIGHT DUE TO LIGHT WINDS AND
RECENT PCPN. MODELS CONTINUE TO PRODUCE SOME LIGHT PCPN FOR THURSDAY
AFTN...HOWEVER WILL OPT TO REMAIN DRY TO DUE LOWER DEWPOINTS ARRIVING
FROM THE NORTH.

GUID TEMPS GENERALLY OK.

.LONG TERM...THURSDAY NIGHT THRU NEXT WEDNESDAY. FORECAST FOCUS ON
PRECIP CHANCES DURING THE WEEKEND AND EARLY NEXT WEEK.

WHILE THE AREA WILL BE UNSTABLE FRIDAY THE BEST INSTABILITY AND DYNAMICS
WILL BE TO THE WEST OF THE CWA THEREFOREW WILL LEAVE THIS PERIOD DRY.
THE FRONT COMES THRU FRIDAY NITE AND SATURDAY WITH DECENT INSTABILITY
AND THE POTENTIAL FOR SEVERE WEATHER AS HIGHLIGHTED BY SPC WITH
DIFFERENT THREATS DEPENDING ON THE TIMING OF THE FRONT AS THE MODELS
HANDLE THE SYSTEM VERY DIFFERENTLY. THE WRF SOLUTION IS THE QUICKEST
BRINGING THE FRONT AND ASSOCIATED PRECIP IN FRIDAY EVENING WITH AN MCS
WHILE THE CANADIAN/GFS SOLUTION HOLDS OFF FROPA UNTIL SATURDAY WITH MORE
SURFACE BASED CONVECTION. THE GFS HOLDS OFF MOST PRECIP UNTIL SATURDAY
WHILE THE CANADIAN BRINGS THE FRONT THRU MOSTLY DRY. THEREFORE WILL
LEAVE PRECIP IN FROM FRIDAY NITE THRU SATURDAY EVENING AS NO CLEAR
SOLUTION EXISTS.

THE GFS THEN BRINGS A SERIES OF SYSTEMS AND UPPER LEVEL DISTURBANCES
THRU THE AREA FROM SUNDAY TO MONDAY NITE WITH THE POTENTIAL FOR PRECIP
EACH PERIOD. THE CANADIAN STAYS DRY WITH THE BEST POTENTIAL SOUTH OF THE
CWA. GIVEN THESE DIFFERENCES WILL LEAVE THIS PART OF THE FORECAST ALONE
FOR THE MOST PART AS THERE IS NOTHING TO REALLY LATCH ONTO AT THIS
POINT.

THE DGEX THEN BRINGS ANOTHER SYSTEM THRU ON TUESDAY WHILE THE CANADIAN
AND GFS ARE DRY TUESDAY AND WEDNESDAY. GIVEN A HIGH IN PLACE WILL KEEP
THESE PERIODS DRY.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TDH/KURIMSKI
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 28, 4:15 AM CDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
415 AM CDT WED JUN 28 2006

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-291100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
415 AM CDT WED JUN 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN TODAY...MAINLY DURING THE
AFTERNOON AND EARLY EVENING. CONDITIONS ARE FAVORABLE FOR HAIL AND
GUSTY WINDS WITH THE STORMS. THE STRONGEST STORMS ARE EXPECTED TO OCCUR
BETWEEN 100 PM AND 800 PM...AND COULD PRODUCE HAIL TO 1 INCH IN DIAMETER
AND WIND GUSTS OVER 40 MPH.

THE STORMS WILL BE SLOW MOVING...SO LOCALLY HEAVY RAINFALL IS ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORMS ARE POSSIBLE AGAIN FRIDAY NIGHT INTO SATURDAY EVENING.
LATER FORECASTS WILL BE ABLE TO PROVIDE ADDITIONAL INFORMATION ON
WHETHER OR NOT THERE WILL BE A RISK OF SEVERE WEATHER WITH THOSE STORMS.

.SPOTTER INFORMATION STATEMENT...

FORMAL SPOTTER ACTIVATION WILL PROBABLY NOT BE NECESSARY TODAY OR
TONIGHT. HOWEVER...ANY REPORTS OF HAIL OR GUSTY WINDS SHOULD BE
FORWARDED TO THE NATIONAL WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-564-291100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
415 AM CDT WED JUN 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN TODAY...MAINLY DURING THE
AFTERNOON AND EARLY EVENING. CONDITIONS ARE FAVORABLE FOR HAIL AND
GUSTY WINDS WITH THE STORMS. THE STRONGEST STORMS ARE EXPECTED TO OCCUR
BETWEEN 100 PM AND 800 PM...AND COULD PRODUCE HAIL TO 1 INCH IN DIAMETER
AND WIND GUSTS OVER 40 MPH.

THE STORMS WILL BE SLOW MOVING...SO LOCALLY HEAVY RAINFALL IS ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORMS ARE POSSIBLE AGAIN FRIDAY NIGHT INTO SATURDAY EVENING.
LATER FORECASTS WILL BE ABLE TO PROVIDE ADDITIONAL INFORMATION ON
WHETHER OR NOT THERE WILL BE A RISK OF SEVERE WEATHER WITH THOSE STORMS.

SKOWRONSKI/KALLAS
WEATHER.GOV/GREENBAY

In the hours before

Local storm report, Jun 28, 2:12 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
212 PM CDT WED JUN 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0207 PM     HAIL             COLEMAN                 45.06N 88.03W
06/28/2006  M0.50 INCH       MARINETTE          WI   AMATEUR RADIO

            COVERING THE GROUND.

&&

SAC
Local storm report, Jun 28, 2:23 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
223 PM CDT WED JUN 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             COLEMAN                 45.06N 88.03W
06/28/2006  M0.75 INCH       MARINETTE          WI   TRAINED SPOTTER

            COVERING THE GROUND.

&&

SAC/PH

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 8:27 PM CDTMarine Weather StatementGRB78 min
Jun 28, 9:35 AM CDTSevere Thunderstorm WarningGRBManitowoc55 min
Jun 28, 9:52 AM CDTSpecial Marine WarningGRB83 min
Jun 28, 1:31 PM CDTMarine Weather StatementGRB89 min
Jun 28, 1:37 PM CDTSevere Thunderstorm WarningGRBMarinette49 min
Jun 28, 2:07 PM CDTMarine Weather StatementGRB53 min
Jun 28, 3:22 PM CDTSpecial Marine WarningGRB23 min
Jun 28, 3:34 PM CDTSevere Thunderstorm WarningGRBWinnebago22 min
Jun 28, 3:39 PM CDTSevere Thunderstorm WarningGRBBrown28 min
Jun 28, 4:26 PM CDTMarine Weather StatementGRB94 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.